Alert archive / Texas / High Wind Warnings in 2007
High Wind Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Feb 22, 2007, 2:34 PM CST. It took effect at Feb 23, 2007, 3:00 PM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2007, 2:34 PM CST (20:34 UTC)
- In effect from
- Feb 23, 2007, 3:00 PM CST
- Expired
- Feb 24, 2007, 7:00 AM CST
- In force
- 16 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 222034 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 134 PM MST THU FEB 22 2007 ...STRONG WINDS POSSIBLE FOR SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS FOR FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING... .A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE STATE FRIDAY AFTERNOON AND NIGHT. STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE DURING THE AFTERNOON. IN ADDITION...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE STATE AS A SURFACE LOW FORMS TO THE EAST. THESE FACTORS MAY CAUSE WIND SPEEDS TO INCREASE TO NEAR 40 MPH FRIDAY AFTERNOON WITH GUSTS NEAR 60 MPH OVER A FEW LOCATIONS. AREAS OF BLOWING DUST MAY ALSO OCCUR IN DUST PRONE AREAS. WINDS WILL GRADUALLY DIMINISH AFTER MIDNIGHT FRIDAY NIGHT AND WILL CONTINUE TO WEAKEN DURING THE DAY ON SATURDAY. NMZ022>025-030>032-TXZ055-056-231015- /O.UPG.KEPZ.HW.A.0001.070223T1800Z-070224T1300Z/ /O.NEW.KEPZ.HW.W.0001.070223T2100Z-070224T1200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 134 PM MST THU FEB 22 2007 ...HIGH WIND WARNING IN EFFECT FROM 2 PM FRIDAY TO 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 5 AM MST SATURDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHWESTERN UNITED STATES AND PRODUCE HIGH WINDS ACROSS SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS. WEST TO SOUTHWEST WINDS WILL INCREASE TO NEAR 40 MPH BY LATE AFTERNOON FRIDAY WITH GUSTS TO 60 MPH OVER A FEW LOCATIONS. THE WINDS WILL PRODUCE BLOWING SAND AND DUST WITH AREAS OF VISIBILITIES BELOW A MILE INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO IN THE DEMING AND LORDSBURG VICINITIES. TRAVELERS SHOULD THEREFORE EXPECT HAZARDOUS DRIVING CONDITIONS...ESPECIALLY PERSONS DRIVING HIGH PROFILE VEHICLES. THE HIGH WINDS MAY ALSO DAMAGE A FEW OLDER OR SMALLER BUILDINGS...POWER LINES AND TREES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ROGASH
4 follow-up statements
000 WWUS74 KEPZ 231010 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 310 AM MST FRI FEB 23 2007 ...STRONG WINDS POSSIBLE FOR SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS FOR FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING... .A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE STATE THIS AFTERNOON AND TONIGHT. STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE DURING THE AFTERNOON. IN ADDITION...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE STATE AS A SURFACE LOW FORMS TO THE EAST. THESE FACTORS MAY CAUSE WIND SPEEDS TO INCREASE TO NEAR 40 MPH FRIDAY AFTERNOON WITH GUSTS NEAR 50 MPH OVER A FEW LOCATIONS. AREAS OF BLOWING DUST MAY ALSO OCCUR OVER LOWLAND SECTIONS THIS AFTERNOON. WINDS WILL DIMINISH SLIGHTLY EARLY THIS EVENING AS THE SURFACE FRONT PASSES TO THE EAST AND THEN GRADUALLY DIMINISH THROUGH THE LATE NIGHT AND WILL CONTINUE TO WEAKEN DURING THE DAY ON SATURDAY. NMZ022>025-030>032-TXZ055-056-231815- /O.EXT.KEPZ.HW.W.0001.070223T2100Z-070224T0600Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 310 AM MST FRI FEB 23 2007 ...HIGH WIND WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST THIS EVENING... A STRONG LOW PRESSURE SYSTEM APPROACHING THE AREA THIS AFTERNOON WILL RAPIDLY INCREASE WINDS. BY MID AFTERNOON WINDS ARE FORECAST TO BE AROUND 35 TO 45 MPH WITH LOCALLY HIGHER GUSTS TO 55 MPH. THE WINDS WILL PRODUCE BLOWING DUST WITH A FEW AREAS OF VISIBILITIES DOWN TO ONE MILE...INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES WEST TO LORDSBURG. TRAVELERS SHOULD THEREFORE EXPECT HAZARDOUS DRIVING CONDITIONS...ESPECIALLY PERSONS DRIVING HIGH PROFILE VEHICLES. THE HIGH WINDS MAY ALSO DAMAGE A FEW OLDER OR SMALLER BUILDINGS...POWER LINES AND TREES. THE SURFACE FRONT WILL MOVE EAST OF THE AREA BY EARLY THIS EVENING. WINDS WILL SLOWLY DIMINISH BEHIND THE FRONT AND CONTINUE TO GRADUALLY DIMINISH THROUGH THE NIGHT TIME HOURS. STRONG GUSTY WINDS MAY CONTINUE TO AROUND SUNRISE SATURDAY MORNING ALONG EAST SLOPES OF MOUNTAINS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ DH
000 WWUS74 KEPZ 231800 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1100 AM MST FRI FEB 23 2007 ...A STRONG WIND EVENT WILL DEVELOP OVER SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON THROUGH EARLY SATURDAY MORNING... .A SHARP UPPER LEVEL PACIFIC STORM SYSTEM WILL PASS JUST NORTH OF THE BORDERLAND THIS AFTERNOON AND TONIGHT. A JET OF STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE AFTER MID DAY AS DAYTIME TEMPERATURES WARM. AT THE SURFACE...A VERY TIGHT PRESSURE GRADIENT WILL FORM ACROSS THE STATE. THESE FACTORS WILL CAUSE STRONG SOUTHWEST WINDS WITH SUSTAINED WIND SPEEDS INCREASING TO AROUND 40 MPH THIS AFTERNOON AND EVENING WITH GUSTS OVER 50 MPH LIKELY. STRONGER WINDS ARE POSSIBLE THROUGH AREA PASSES AND OVER EAST SLOPES. AREAS OF BLOWING DUST MAY ALSO OCCUR OVER LOWLAND SECTIONS THIS AFTERNOON. WINDS WILL DIMINISH SOMEWHAT BUT REMAIN STRONG OVERNIGHT AS A SURFACE COLD FRONT PUSHES THROUGH THE REGION. WINDS WILL WEAKEN SIGNIFICANTLY DURING THE DAY ON SATURDAY. TXZ055-240200- /O.EXT.KEPZ.HW.W.0001.070223T2100Z-070224T1300Z/ EL PASO- INCLUDING THE CITY OF...EL PASO 1100 AM MST FRI FEB 23 2007 ...HIGH WIND WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM MST SATURDAY... A HIGH WIND WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM MST SATURDAY. INCREASING SOUTHWEST WINDS THIS AFTERNOON WILL REACH SUSTAINED SPEEDS OF 40 MPH WITH GUSTS OVER 55 MPH. WINDS THROUGH PASSES AND GAPS IN THE FRANKLIN MOUNTAINS WILL BE STRONGER. THUS WINDS THROUGH TRANS MOUNTAIN PASS...IN CENTRAL EL PASO...AND OVER AREAS ALONG AND ADJACENT TO THE EAST SLOPES OF THE FRANKLIN MOUNTAINS WILL BE STRONGER. PLOWED FIELDS AND CONSTRUCTION ZONES WILL BE SOURCE AREAS FOR BLOWING DUST. THUS ISOLATED AREAS OF SEVERELY REDUCED VISIBILITY ARE LIKELY. SOME LOCAL SPOTS MAY SEE VISIBILITIES OF LESS THAN HALF A MILE. PERSONS ACROSS THE REGION SHOULD SECURE ALL LOOSE OBJECTS AROUND THEIR HOMES. TRAVELING MAY BECOME HAZARDOUS DUE TO BUFFETING CROSS WINDS ON NORTH SOUTH ROADWAYS AND DUE TO ABRUPT LOWERING OF VISIBILITIES IN AREAS OF BLOWING DUST. TONIGHT...WINDS WILL DIMINISH SOMEWHAT OVER MUCH OF EL PASO COUNTY BUT REMAIN BREEZY TO WINDY. HOWEVER WINDS SHOULD REMAIN VERY STRONG...40 TO 50 MPH WITH HIGHER GUSTS...OVER THE NORTHEAST SECTIONS OF THE CITY OF EL PASO AND OTHER AREAS ADJACENT TO THE EAST SLOPES OF THE FRANKLIN MOUNTAINS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ022>025-030>032-TXZ056-240200- /O.CON.KEPZ.HW.W.0001.070223T2100Z-070224T0600Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...SIERRA BLANCA...DELL CITY 1100 AM MST FRI FEB 23 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST THIS EVENING... A HIGH WIND WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST SATURDAY... INCREASING SOUTHWEST WINDS THIS AFTERNOON WILL REACH SUSTAINED SPEEDS OF 40 MPH WITH GUSTS OVER 55 MPH. WINDS THROUGH AREA MOUNTAIN PASSES...GAPS...AND LOWER EAST SLOPES WILL BE STRONGER. PLOWED FIELDS AND CONSTRUCTION ZONES WILL BE SOURCE AREAS FOR THICK BLOWING DUST. THUS ISOLATED AREAS OF SEVERELY REDUCED VISIBILITY ARE LIKELY. SOME LOCAL SPOTS MAY SEE VISIBILITIES OF LESS THAN HALF A MILE. PERSONS ACROSS THE REGION SHOULD SECURE ALL LOOSE OBJECTS AROUND THEIR HOMES. TRAVELING MAY BECOME HAZARDOUS DUE TO BUFFETING CROSS WINDS ON NORTH SOUTH ROADWAYS AND DUE TO ABRUPT LOWERING OF VISIBILITIES IN AREAS OF BLOWING DUST. TONIGHT...WINDS WILL DIMINISH SOMEWHAT OVER MUCH OF THE REGION BUT REMAIN BREEZY TO WINDY. A PACIFIC COLD FRONT WILL PUSH THROUGH THE REGION THIS EVENING AND TURN WINDS TO THE NORTHWEST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ BIRD
000 WWUS74 KEPZ 240147 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 647 PM MST FRI FEB 23 2007 ...A STRONG WIND EVENT WILL CONTINUE OVER SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS THROUGH EARLY SATURDAY MORNING... .A SHARP UPPER LEVEL PACIFIC STORM SYSTEM WILL PASS JUST NORTH OF THE BORDERLAND TONIGHT. A JET OF STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE AND AT THE SURFACE...A VERY TIGHT PRESSURE GRADIENT WILL FORM ACROSS THE STATE. THESE FACTORS WILL CAUSE STRONG SOUTHWEST WINDS TO CONTINUE WITH SUSTAINED WIND SPEEDS TO AROUND 40 MPH WITH GUSTS OVER 50 MPH LIKELY. STRONGER WINDS ARE POSSIBLE THROUGH AREA PASSES AND OVER EAST SLOPES OF AREA MOUNTAINS. WINDS WILL DIMINISH SOMEWHAT BUT REMAIN STRONG AFTER MIDNIGHT AS A SURFACE COLD FRONT PUSHES THROUGH THE REGION. WINDS WILL WEAKEN SIGNIFICANTLY DURING THE DAY ON SATURDAY. NMZ022>025-030>032-TXZ056-240600- /O.CON.KEPZ.HW.W.0001.000000T0000Z-070224T0600Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...SIERRA BLANCA...DELL CITY 647 PM MST FRI FEB 23 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. WINDS WILL CONTINUE FROM THE SOUTHWEST AT 40 MPH WITH GUSTS OVER 55 MPH. WINDS THROUGH AREA MOUNTAIN PASSES...GAPS...AND LOWER EAST SLOPES WILL BE STRONGER. PERSONS ACROSS THE REGION SHOULD SECURE ALL LOOSE OBJECTS AROUND THEIR HOMES. TRAVELING MAY BECOME HAZARDOUS DUE TO BUFFETING CROSS WINDS ON NORTH SOUTH ROADWAYS. LATER TONIGHT...WINDS WILL DIMINISH SOMEWHAT OVER MUCH OF THE REGION BUT REMAIN BREEZY TO WINDY. A PACIFIC COLD FRONT WILL PUSH THROUGH THE REGION THIS EVENING AND TURN WINDS TO THE NORTHWEST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ055-241300- /O.CON.KEPZ.HW.W.0001.000000T0000Z-070224T1300Z/ EL PASO- INCLUDING THE CITY OF...EL PASO 647 PM MST FRI FEB 23 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY. WINDS WILL CONTINUE FROM THE SOUTHWEST AT 40 MPH WITH GUSTS OVER 55 MPH. WINDS THROUGH PASSES AND GAPS IN THE FRANKLIN MOUNTAINS WILL BE STRONGER. THUS WINDS THROUGH TRANS MOUNTAIN PASS...IN CENTRAL EL PASO...AND OVER AREAS ALONG AND ADJACENT TO THE EAST SLOPES OF THE FRANKLIN MOUNTAINS WILL BE STRONGER. PERSONS ACROSS THE REGION SHOULD SECURE ALL LOOSE OBJECTS AROUND THEIR HOMES. TRAVELING MAY BECOME HAZARDOUS DUE TO BUFFETING CROSS WINDS ON NORTH SOUTH ROADWAYS. LATER TONIGHT...WINDS WILL DIMINISH SOMEWHAT OVER MUCH OF EL PASO COUNTY BUT REMAIN BREEZY TO WINDY. HOWEVER WINDS SHOULD REMAIN VERY STRONG...40 TO 50 MPH WITH HIGHER GUSTS...OVER THE NORTHEAST SECTIONS OF THE CITY OF EL PASO AND OTHER AREAS ADJACENT TO THE EAST SLOPES OF THE FRANKLIN MOUNTAINS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KEPZ 241251 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 551 AM MST SAT FEB 24 2007 ...HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 6 AM THIS MORNING... .AS THE UPPER LEVEL DISTURBANCE THAT BROUGHT THE AREA STRONG WINDS YESTERDAY AND LAST NIGHT PUSHES EAST OF THE AREA...WINDS WILL CONTINUE TO DIMINISH. OBSERVATIONS ACROSS THE AREA INDICATE THAT SUSTAINED WINDS HAVE DROPPED TO BELOW WARNING CRITERIA. ALTHOUGH WINDS WILL BE WEAKENING AS WE PROCEED THROUGH THE DAY...BREEZY TO OCCASIONALLY WINDY CONDITIONS...ESPECIALLY ALONG AND NEAR THE EAST SLOPES OF AREA MOUNTAINS...WILL CONTINUE THROUGH MUCH OF THE DAY. TXZ055-241400- /O.EXP.KEPZ.HW.W.0001.000000T0000Z-070224T1300Z/ EL PASO- INCLUDING THE CITY OF...EL PASO 551 AM MST SAT FEB 24 2007 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING. AS WINDS HAVE ALREADY DROPPED TO BELOW WARNING CRITERIA ACROSS THE AREA...AND THE DISTURBANCE THAT BREED THESE WINDS CONTINUES TO PUSH EAST...THE HIGH WIND WARNING FOR EL PASO COUNTY WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 6 AM THIS MORNING. WINDS WILL CONTINUE TO SLOWLY WEAKEN AS THE DAY PROGRESSES...BUT BREEZY TO OCCASIONALLY WINDY CONDITIONS CAN STILL BE EXPECTED THROUGH MUCH OF THE DAY TODAY. $$ PIEPER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Feb 22, 4:47 AM CST, 9 hours 47 minutes earlier.
Area forecast discussion, Feb 22, 4:47 AM CST, 9 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
347 AM MST THU FEB 22 2007
.SYNOPSIS...
DRY CONDITIONS WITH ABOVE NORMAL TEMPERATURES AND INCREASING HIGH
CLOUDS WILL OCCUR TODAY. A PACIFIC STORM SYSTEM WILL MOVE INTO THE
REGION FRIDAY...GENERATING STRONG WINDS WITH SOME BLOWING DUST
DURING THE AFTERNOON AND EVENING. THERE WILL ALSO BE A SLIGHT
CHANCE OF LOWLAND RAIN AND MOUNTAIN SNOW SHOWERS WITH THIS SYSTEM.
WINDS WILL GRADUALLY DIMINISH LATE SATURDAY AND SUNDAY AS THE
SYSTEM MOVES EAST. A WESTERLY FLOW WILL OCCUR FOR MUCH OF NEXT
WEEK WITH AFTERNOON BREEZES AND TEMPERATURES NEAR OR SLIGHTLY
ABOVE NORMALS.
&&
.DISCUSSION...
THE HIGH PRESSURE RIDGE THAT WAS OVER THE STATE YESTERDAY WILL
CONTINUE TO SHIFT EAST TODAY WHILE A SOUTHWEST FLOW SETS UP OVER
THE REGION. HIGH CLOUDS WILL BE ON THE INCREASE AS THE FLOW TAPS
SOME MOISTURE FROM THE EASTERN PACIFIC. ABOVE NORMAL TEMPERATURES
ARE EXPECTED TODAY AND TOMORROW IN ADVANCE OF THE NEXT STORM
SYSTEM TO AFFECT THE AREA.
MODELS REMAIN CONSISTENT ON THE TRACK OF THE PACIFIC STORM SYSTEM
AS IT BEGINS TO MOVE ONSHORE AND HEAD IN OUR DIRECTION AND ENTER
THE STATE BY FRIDAY AFTERNOON. THIS SYSTEM HAS THE POTENTIAL TO
GENERATE STRONG WINDS ACROSS THE FORECAST AREA FOR FRIDAY
AFTERNOON AND NIGHT. THE TRACK OF THE SYSTEM WILL BRING THE BASE
OF THE TROUGH OVER THE LOCAL AREA WHERE THE WINDS ALOFT WILL BE
THE STRONGEST. MODELS PROJECT AT LEAST 130 KNOT JET WILL BE OVER
THE AREA AT THAT TIME. WINDS ALOFT WILL BE STRONG ALL THE WAY DOWN
TO THE SURFACE. ADDITIONALLY A SURFACE LOW FORMING EAST OF THE
FORECAST AREA WILL SIGNIFICANTLY TIGHTEN THE PRESSURE GRADIENT
ACROSS THE STATE FRIDAY AFTERNOON THROUGH SATURDAY. SURFACE WIND
SPEEDS WILL BE AT LEAST ADVISORY CRITERIA BY THE AFTERNOON WITH
WARNING LEVEL WIND SPEEDS AND GUSTS TO 50 MPH POSSIBLE. WILL ISSUE
A HIGH WIND WATCH FOR THE FORECAST AREA IN ANTICIPATION FOR THIS
WIND EVENT FOR FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING.
THIS SYSTEM MAY ALSO PRODUCE A FEW LOWLAND RAIN AND MOUNTAIN SNOW
SHOWERS BUT MOISTURE WILL BE LIMITED AND ACCUMULATIONS SPOTTY AT
BEST. THE SYSTEM WILL QUICKLY MOVE OUT THE AREA ON SATURDAY WITH
SURFACE WIND SPEEDS GRADUALLY DIMINISHING THROUGHOUT THE DAY AND
NIGHT. A WESTERLY ZONAL FLOW WILL OCCUR SUNDAY THROUGH THE FIRST
HALF OF NEXT WEEK. ZONAL FLOW WILL MAINTAIN DRY CONDITIONS WITH
SEASONABLE TEMPERATURES EXPECTED. BREEZY CONDITIONS IN THE
AFTERNOONS WILL BE LIKELY. MODELS PROJECT ANOTHER LOW PRESSURE
TROUGH TO AFFECT THE REGION NEXT WEDNESDAY NIGHT AND THURSDAY
WITH STRONG WINDS POSSIBLE.
&&
.AVIATION...VALID 22/12Z-23/12Z
VFR CONDITIONS THROUGH THE PERIOD WITH CIGS ABOVE 20 KFT. SFC
WINDS WILL BEGIN TO INCREASE TOMORROW MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 70 42 72 40 59 / 0 0 0 10 10
SIERRA BLANCA TX 69 42 72 38 57 / 0 0 0 10 10
LAS CRUCES 69 38 70 37 57 / 0 0 0 10 10
ALAMOGORDO 68 38 67 35 56 / 0 0 0 10 20
CLOUDCROFT 53 27 49 15 35 / 0 0 0 20 20
TRUTH OR CONSEQUENCES 68 37 64 33 54 / 0 0 10 20 10
SILVER CITY 62 34 55 25 45 / 0 0 20 30 10
DEMING 70 38 66 35 56 / 0 0 0 20 0
LORDSBURG 70 37 65 33 54 / 0 0 10 20 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
FOR NMZ022>025-030>032.
TX...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
FOR TXZ055-056.
&&
04/04Hazardous weather outlook, Feb 22, 7:21 AM CST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 621 AM MST THU FEB 22 2007 NMZ022>025-030>032-TXZ055-056-231330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 621 AM MST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUSTAINED WINDS OF UP TO 35 TO 45 MPH WITH GUSTS TO UP TO 55 MPH ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. BLOWING DUST IS POSSIBLE OVER DUST PRONE AREAS WITH VISIBILITIES REDUCED TO LESS THAN A MILE IN SOME LOCATIONS. WINDS WILL GRADUALLY DIMINISH AFTER MIDNIGHT. A FEW SHOWERS MAY OCCUR AS WELL WITH MINIMAL ACCUMULATIONS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 7:07 AM CST | High Wind Watch | EPZ | 7 hr |
Nearby
High Wind Warnings in Texas, 2007High Wind Warnings in New Mexico, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.